Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 35, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 27, 2018, 3:42 AM EDT. It took effect at Oct 27, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2018, 3:42 AM EDT (07:42 UTC)
- In effect from
- Oct 27, 2018, 8:00 AM EDT
- Expired
- Oct 27, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
036 WHUS42 KMHX 270742 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 342 AM EDT Sat Oct 27 2018 ...HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY... .As strengthening low pressure moves away from the area today, rough seas are expected to continue into this evening producing a high threat of rip currents on all area beaches. NCZ095-098-103-104-280000- /O.NEW.KMHX.BH.S.0035.181027T1200Z-181028T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 342 AM EDT Sat Oct 27 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * HAZARDS...High Risk of Rip Currents * LOCATIONS...All area beaches. * TIMING AND TIDES...The most likely time for strong rip currents is a couple of hours either side of low tide, which will occur at around 4 PM this afternoon. * SURF HEIGHT...Up to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
621 WHUS42 KMHX 271510 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1110 AM EDT Sat Oct 27 2018 ...HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY... .As strengthening low pressure moves away from the area today, rough seas are expected to continue into this evening producing a high threat of rip currents on all area beaches. NCZ095-098-103-104-280000- /O.CON.KMHX.BH.S.0035.000000T0000Z-181028T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 1110 AM EDT Sat Oct 27 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...High Risk of Rip Currents * LOCATIONS...All area beaches. * TIMING AND TIDES...The most likely time for strong rip currents is a couple of hours either side of low tide, which will occur at around 4 PM this afternoon. * SURF HEIGHT...Up to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 26, 10:05 PM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Oct 26, 10:05 PM EDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1005 PM EDT Fri Oct 26 2018
.SYNOPSIS...
Low pressure will move northeast just inland from the coast
tonight and lift north of the area late tonight and Saturday.
High pressure will pass to the south Sunday. A cold front will
move through early Monday. High pressure will pass through from
the west Tuesday, moving off the coast Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 950 PM Fri...Latest analysis shows the deepening area of
low pressure over southern coastal North Carolina, and
traveling NE up the coast. A warm front extents to the NE of the
low up through Eastern NC, and is moving northwards across the
area. Temperatures have warmed substantially south of the warm
front with low to mid 70s present along the coast. Further
inland, temps have warmed more modestly into the low to mid 60s.
The warming trend will continue for the next couple hours before
the cold front pushes through late tonight and drops temps back
down into the 50s. Have kept mostly similar PoPs with some
minor adjustments, and have categorical PoPs this evening,
slowly diminishing to likely and then chance PoPs overnight.
The potential for severe weather still exists across Eastern NC
for the next few hours in the warm sector, south of the warm
front. As we advect in some modest CAPE into coastal areas,
favorable shear and SRH profiles will allow any significant
updrafts to rotate, with the potential for a couple mesocyclonic
tornadoes. This potential will exist generally east of US 17.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 245 PM Fri...Widespread low clouds will persist thru most
of the morn then grad mix out with pc skies during the aftn.
May see a shower threat deep inland late in advance of upr trf
but for now mdls show very little if any qpf prior to 00z so
will keep mention out. With expected aftn sun shld see highs
mainly 65 to 70 across the area.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 340 AM Friday...A trough of low pressure will move across
the area Monday on the backside of the departing low. High
pressure will build across the region through midweek with
another strong cold front bringing a threat of rain by the end
of next week.
Saturday night...Some residual moisture will linger near the
coast into Saturday night and will continue to carry a small
PoP for this period. Lows Saturday night will mainly be in the
40s to lower 50s, except lingering around 60 on the Outer
Banks.
Sunday and Sunday night...A frontal trough will drop across the
region Sunday night behind the departing area of low pressure
and will increase cloud cover and produce another small chance
of showers as precipitable water values increase to around an
inch after dropping well below an inch Saturday evening and
night. Temperatures will remain consistent Sunday and Sunday
night with highs mainly in the 60s and lows in the upper 40s to
lower 50s.
Monday through Wednesday...Broad high pressure will build across
the region for the Monday through Wednesday period with slightly
below normal temperatures and dry conditions expected.
Thursday...A broad mid-level trough will start to develop to our
west by late week leading to increased low-level moisture as
precipitable water values surge back toward 2 inches by later on
Thursday. Will have low rain chances Thursday as showers break
out ahead of a strong cold front. Rain chances will increase by
Friday. Strong warm advection will lead to temperatures
approaching 70 for Thursday into Friday.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through Saturday Night/...
As of 720 PM Fri...Currently IFR conditions are present across
Eastern NC as an area of low pressure moves up the east coast
tonight. Expect areas of IFR to persist through the night and
into Saturday morning, and there could even be periods of LIFR.
VFR conditions look to return by early afternoon Saturday.
Low level wind shear (30-40 kts at 2000 ft) will be present
across the TAF sites this evening and into early tonight, and
will be strongest at KPGV and KISO.
Long Term /Saturday Night through Tuesday/...
As of 350 AM Friday...A weak frontal trough will drop across
the area Monday behind the departing low and may produce a few
showers and brief sub-VFR conditions. Strong high pressure
returns for Tuesday with VFR conditions expected.
&&
.MARINE...
Short Term /through Sat/...
As of 1000 PM Fri...Have extended Gale Warnings through 3-5 am
as winds are still gusting 35-40 kts across the coastal waters.
Expect winds to remain high as the low pressure passes through
NC over the next couple hours.
After the low passes to the N wind dir will grad become WSW and
diminish to 15 to 25 kts late. Gusty mainly W winds 15 to 25
kts will cont Sat between low pres to the N and high pres well
to the SW. Seas will peak 7 to 11 ft overnight highest outer
wtrs off Cape Lookout to Cape Hatteras. Seas will only slowly
subside reaching 7 to 9 ft by Sat morn and 6 to 8 ft late Sat.
Long Term /Saturday night through Tuesday/...
As of 355 AM Friday...Latest local SWAN/NWPS model keep seas
elevated into Saturday night before dropping off during the day
on Sunday. Another uptick in winds/seas is possible over the
northern waters Monday as a frontal trough drops across the area
behind the departing surface low to our north. Seas will
diminish again on Tuesday as winds become more NW at 10-20
knots.
&&
.TIDES/COASTAL FLOODING...
As of 245 PM Fri...Brief period of Gale force SE winds expected
to lift N along the coast this evening. Strong onshore winds
will lead to waves in surf zone reaching 5-8 feet so cont High
Surf advry thru late tonight with beaches south of Cape
Hatteras likely seeing highest surf. Given the brief duration of
these stronger winds not expected significant coastal flooding
with water rises mainly on the order of 1-1.5 feet mainly along
the beaches this evening. At this time no significant sound side
issues are expected along the Outer Banks as the WSW flow on
backside of low will not be strong.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory until 3 AM EDT Saturday for NCZ095-098-103-
104.
MARINE...Small Craft Advisory until 3 AM EDT Saturday for AMZ130-131-
136-137.
Gale Warning until 3 AM EDT Saturday for AMZ135-150-156-158.
Gale Warning until 5 AM EDT Saturday for AMZ152-154.
&&
SYNOPSIS...RF
NEAR TERM...SGK
SHORT TERM...RF
LONG TERM...CTC
AVIATION...CTC/SGK
MARINE...RF/CTC
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Oct 26, 8:10 PM EDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 810 PM EDT Fri Oct 26 2018 NCZ045>047-080-081-092>094-280015- Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-Craven- Pamlico- 810 PM EDT Fri Oct 26 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. An area of low pressure will move across eastern North Carolina this evening through tonight. There will be a possibility of isolated severe thunderstorms with damaging wind gusts and an isolated tornado this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-280015- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 810 PM EDT Fri Oct 26 2018 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. High Surf Advisory. An area of low pressure will move across eastern North Carolina through tonight. This will result in periods of heavy rain with one to two inches of rainfall, and the possibility of isolated severe thunderstorms with damaging wind gusts and an isolated tornado this evening. Gusty winds to 35 mph will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-079-090-091-280015- Martin-Pitt-Greene-Duplin-Lenoir- 810 PM EDT Fri Oct 26 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 26, 10:18 PM EDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1018 PM EDT FRI OCT 26 2018
NCZ092-093-095-098-270300-
Onslow-Jones-Craven-Carteret-
1018 PM EDT FRI OCT 26 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JONES...
SOUTH CENTRAL CRAVEN...SOUTHEASTERN ONSLOW AND WEST CENTRAL CARTERET
COUNTIES...
At 1018 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Kellum to near Sneads Ferry.
Movement was northeast at 55 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Jacksonville, North Topsail Beach, Piney Green, Camp Lejeune Center,
Stella, Swansboro, Hubert, Cape Carteret, Silverdale, Midway Park,
Peletier, Kuhns, Bogue, Hammocks Beach, Onslow Beach, Sneads Ferry,
Bogue Inlet Pier, Hammocks Beach State Park, Sea View Pier and Cedar
Point.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3444 7751 3460 7747 3479 7733 3491 7695
3466 7702 3460 7720 3444 7748
TIME...MOT...LOC 0218Z 233DEG 47KT 3480 7729 3454 7742
SGKSpecial weather statement, Oct 26, 11:25 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1125 PM EDT FRI OCT 26 2018
NCZ081-093-094-270415-
Craven-Mainland Hyde-Pamlico-
1125 PM EDT FRI OCT 26 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CRAVEN...CENTRAL HYDE
AND SOUTHEASTERN PAMLICO COUNTIES...
At 1125 PM EDT, a strong thunderstorm was located near Janeiro, or 13
miles northeast of Havelock, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Gull Rock, New Holland, Florence, Whortonsville, Great Neck, Janeiro,
Nebraska, Lake Landing, Nc Pamlico, Middletown and Merritt.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3534 7575 3504 7642 3508 7647 3503 7646
3502 7646 3504 7648 3502 7648 3498 7655
3500 7656 3496 7659 3500 7663 3500 7668
3498 7671 3494 7665 3490 7673 3506 7685
3557 7592 3542 7581 3531 7590
TIME...MOT...LOC 0325Z 238DEG 45KT 3503 7671
11The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:04 PM EDT | Special Marine Warning | MHX | 56 min | |
| Oct 26, 8:54 PM EDT | Special Marine Warning | MHX | 66 min | |
| Oct 26, 10:18 PM EDT | Special Weather Statement | MHX | Onslow | 42 min |
| Oct 26, 11:25 PM EDT | Special Weather Statement | MHX | Hyde, Pamlico | 50 min |
| Oct 27, 3:54 AM EDT | Small Craft Advisory | MHX | 58 hr |
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.